Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 69, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 21, 2015, 6:58 PM CDT for Kleberg County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2015, 6:58 PM CDT (23:58 UTC)
- Expired
- May 21, 2015, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Kleberg County, TX
The radar
The Corpus Christi radar (KCRP), 45 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 12.0 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2975 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
400
WGUS54 KCRP 212358
FFWCRP
TXC273-220300-
/O.NEW.KCRP.FF.W.0069.150521T2358Z-150522T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
658 PM CDT THU MAY 21 2015
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL KLEBERG COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 1000 PM CDT
* AT 657 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS EASTERN KLEBERG COUNTY. UP TO TWO INCHES OF RAIN
HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MALAQUITE BEACH...RIVIERA AND LOYOLA BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 2744 9774 2755 9755 2754 9728 2740 9734
2753 9725 2728 9735 2728 9736 2739 9734
2741 9737 2728 9738 2727 9751 2745 9747
2746 9754 2741 9748 2729 9761 2743 9774
2730 9766 2725 9784 2726 9784
$$
GW1 follow-up statement
666
WGUS74 KCRP 220114
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
814 PM CDT THU MAY 21 2015
TXC273-220123-
/O.CAN.KCRP.FF.W.0069.000000T0000Z-150522T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KLEBERG TX-
814 PM CDT THU MAY 21 2015
...THE FLASH FLOOD WARNING FOR CENTRAL KLEBERG COUNTY IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED
TO POSE A THREAT. SOME ROADS STILL MAY BE WATER-COVERED.
LAT...LON 2744 9774 2755 9755 2754 9728 2740 9734
2753 9725 2728 9735 2728 9736 2739 9734
2741 9737 2728 9738 2727 9751 2745 9747
2746 9754 2741 9748 2729 9761 2743 9774
2730 9766 2725 9784 2726 9784
$$
GWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 21, 6:37 PM CDT, 21 minutes earlier.
Area forecast discussion, May 21, 6:37 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 637 PM CDT THU MAY 21 2015 .DISCUSSION...SEE AVIATION DISCUSSION BELOW FOR THE 00Z TAFS. && .AVIATION...A LINE OF CONVECTION CURRENTLY LOCATED FROM S OF KINGSVILLE NORTHEASTWARD ALONG THE COAST TOWARD ROCKPORT...IS EXPECTED TO DIMINISH THROUGH 01Z. LRD...ALI...CRP AND VCT TAF SITES ARE EXPECTED TO REMAIN IN A LULL THROUGH THE EVENING. OVERNIGHT...ADDITIONAL CONVECTION IS EXPECTED TO REDVLP ACROSS THE COASTAL BEND DUE TO A STALLED FRONTAL BDRY...WHILE CONVECTION IN MEXICO ALSO MOVES EAST ACROSS THE RIO GRANDE IN RESPONSE TO ANOTHER SHORT WAVE. HAVE KEPT THE PROB30 GROUPS FOR THE MORNING HOURS THEN VCTS FOR THE AFTERNOON FOR NOW. GENERALLY VFR CIGS EXPECTED THIS EVENING THEN LOWERING TO IFR/MVFR LEVELS OVERNIGHT INTO FRI MORNING. LIGHT PATCHY FOG IS ALSO EXPECTED TO DVLP LEADING TO MVFR VSBYS OVERNIGHT INTO FRI MORNING. IN AND AROUND STORMS...CONDITIONS WILL LIKELY BE IFR. && .PREV DISCUSSION... /ISSUED 359 PM CDT THU MAY 21 2015/ SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...ECMWF WAS THE ONLY MODEL SUITE TO PROPERLY HANDLE THIS MORNING/S MCS DOWN THE RIO GRANDE. EVEN TODAY/S 12Z GFS AND ASSOCIATED HI RESOLUTION MODEL SUITES DID NOT PICK UP ON THIS MORNING/S EVENT. IN TURN THIS LEADS TO LOWER FORECAST CONFIDENCE FOR THE SHORT TERM FORECAST PACKAGE. AS OF WRITING...A COLD FRONT WAS LOCATED FROM NEAR PORT LAVACA TO NEAR MATHIS TO SOUTH OF HEBBRONVILLE. CONVECTION ALONG THE FRONT IS EXPECTED TO DIMINISH THIS EVENING AS DIURNALLY DRIVEN INSTABILITY WANES. BRUSH COUNTRY REMAINS WORKED OVER FROM THIS MORNING/S CONVECTION AND THUS AM NOT ANTICIPATING MUCH IN THE WAY OF PRECIP THERE THIS EVENING. BIGGEST UNCERTAINTY OVERNIGHT IS WHETHER OR NOT ADDITIONAL CONVECTION MOVES IN FROM OLD MX OVERNIGHT. ECMWF AND GFS DIFFER SIGNIFICANTLY ON HANDLING OF H5 S/W TROUGHS PUSHING THROUGH. 12Z ECMWF ADVECTS A S/W TROUGH THROUGH OVERNIGHT AND KEEPS MOST OF THE AREA DRY THROUGH THE NIGHT WITH CONVECTION WEAKENING BEFORE REACHING THE CWA /ASIDE FROM EARLY EVENING CONVECTION ACROSS THE EAST/. THE GFS ON THE OTHERHAND BRINGS A MUCH MORE POTENT S/W TROUGH THROUGH OVERNIGHT AND INITIATES DEEP CONVECTION ACROSS COAHUILA MX AND INTO THE BRUSH COUNTRY TOWARDS SUNRISE. OVERALL...HAVE UNDERCUT MET/MAV GUIDANCE FOR THE OVERNIGHT HOURS AND HAVE 30/40 POPS FROM EAST TO WEST. OTHER THAN PRECIP POSSIBLY MOVING IN FROM THE WEST LATE IN THE NIGHT...ADDITIONAL CONVECTION MAY DEVELOP ACROSS THE EAST ALONG THE FRONT AFTER MIDNIGHT. FRONT IS PROG TO GRADUALLY SHIFT BACK NORTH ON FRIDAY RESULTING IN AN UNSTABLE AIRMASS ACROSS THE REGION. ASSUMING THAT THERE IS NOT ANOTHER MCS TRAVERSING THE AREA IN THE MORNING...DIURNALLY DRIVEN CONVECTION SHOULD DEVELOP DURING THE DAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY CONVECTION THAT DEVELOPS THROUGH THE PERIOD. SLIGHTLY COOLER TEMPS TONIGHT GIVEN LIGHT NORTHERLY WINDS BEHIND THE FRONT WITH CLOUD COVER/RAIN IMPACTING MAX TEMPS ON FRI. LONG TERM...UNSETTLED WEATHER WILL CONTINUE INTO THE LONG TERM PART OF THE FORECAST. UPPER LEVEL RIDGE AXIS WILL SLOWLY MOVE OFF TO THE EAST AS STRONG UPPER TROUGH DIGS OVER THE WESTERN CONUS INTO FOUR CORNERS REGION. PERIOD WILL BEGIN WITH PLENTY OF MOISTURE ACROSS SOUTH TEXAS WITH PWAT VALUES AROUND 1.7 TO 1.8 INCHES. EMBEDDED DISTURBANCE IN SW FLOW ALOFT WILL MOVE ACROSS THE AREA ON SATURDAY WITH 30 POPS IN THE MORNING THEN SLIGHTLY INCREASING TO ACROSS THE NW IN THE AFTERNOON. MODELS CONTINUE TO HINT AT ANOTHER MCS TO OUR NW IN SATURDAY NIGHT INTO SUNDAY MORNING. FOCUS AGAIN WOULD SHIFT TO THE WESTERN PARTS ON THE REGION INTO THE RIO GRANDE PLAINS WITH THIS ACTIVITY. DEEP LEVEL TROUGH WILL SLOWLY APPROACH SUNDAY WITH INCREASING DIFLUENCE ALOFT AND LARGE SCALE LIFT. POTENTIAL EXISTS FOR ANOTHER ROUND OF HEAVY RAINFALL AND POSSIBLY SOME STRONG CONVECTION DURING THIS TIME. THREAT WILL CONTINUE INTO MONDAY...MOST LIKELY ACROSS THE EASTERN PART OF THE FORECAST AREA. SEVERAL INCHES OF RAINFALL WILL BE LIKELY THIS WEEKEND INTO EARLY NEXT WEEK...AND A FLASH FLOOD WATCH MAY BECOME NECESSARY FOR PARTS OR ALL OF SOUTH TEXAS. MAIN TROUGH AXIS WILL SLOWLY MOVE EAST OF THE REGION BY TUESDAY...BUT LINGERING MOISTURE AND INSTABILITY WILL RESULT IN AT LEAST ISOLATED TO SCATTERED CONVECTION. TEMPERATURES THROUGH THE EXTENDED WILL BE HIGHLY DEPENDENT ON RAINFALL AND CLOUD COVER...BUT WILL GENERALLY BE IN THE 80S. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 73 84 74 85 77 / 30 40 20 30 40 VICTORIA 70 84 73 84 75 / 30 40 10 40 40 LAREDO 72 88 74 89 74 / 40 30 20 30 60 ALICE 71 85 73 88 77 / 30 40 20 40 50 ROCKPORT 74 85 76 85 78 / 30 40 20 30 40 COTULLA 70 87 73 86 73 / 40 40 20 50 60 KINGSVILLE 72 86 74 87 77 / 30 40 10 30 40 NAVY CORPUS 75 84 76 84 78 / 30 40 20 30 40 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TE/81...AVIATION
Hazardous weather outlook, May 21, 5:56 AM CDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 556 AM CDT THU MAY 21 2015 GMZ230-235-250-255-270-275-TXZ229>234-239>247-221100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 556 AM CDT THU MAY 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TODAY OVER SOUTH TEXAS. LOCALLY HEAVY RAINFALL POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR THE RIO GRANDE PLAINS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED STORMS ARE POSSIBLE FRIDAY AND SATURDAY WITH A BETTER CHANCE FOR STORMS SATURDAY NIGHT THROUGH SUNDAY NIGHT. SOME STORMS MAY BECOME STRONG TO POSSIBLY SEVERE. LOCALLY HEAVY RAINFALL WILL BE ALSO BE POSSIBLE SATURDAY NIGHT AND SUNDAY. ANY HEAVY RAINFALL COULD LEAD TO FLASH FLOODING OVER THE REGION DUE TO SATURATED GROUND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87/85
In the hours before
Local storm report, May 21, 5:12 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
512 PM CDT THU MAY 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM FLASH FLOOD 5 NW CORPUS CHRISTI 27.80N 97.47W
05/21/2015 NUECES TX LAW ENFORCEMENT
I-37 AT NAVIGATION CLOSED DUE TO FLOODED ROAD
&&
JVLocal storm report, May 21, 5:16 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
516 PM CDT THU MAY 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM FLASH FLOOD CORPUS CHRISTI 27.75N 97.42W
05/21/2015 NUECES TX LAW ENFORCEMENT
I-37 ACCESS AT BROWNLEE...NPID AT LEOPARD...STAPLES AT
FURMAN...STAPLES AT COLEMAN...LEOPARD AT
CROSSTOWN...STAPLES AT BLUCHER...LIPAN AT MEXICO...AGNES
FROM MCBRIDE TO SPID...NAVIGATION AT LEOPARD ALL CLOSED
DUE TO FLOODING.
&&
JVLocal storm report, May 21, 5:19 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
519 PM CDT THU MAY 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HEAVY RAIN CORPUS CHRISTI INTERNAT 27.78N 97.50W
05/21/2015 M4.51 INCH NUECES TX ASOS
4.51 INCHES OF RAIN MEASURED IN THE LAST HOUR
&&
JVLocal storm report, May 21, 5:31 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
531 PM CDT THU MAY 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM FLASH FLOOD 1 NE PORTLAND 27.89N 97.31W
05/21/2015 SAN PATRICIO TX NWS EMPLOYEE
WATER OVER SIDEWALKS AT THE NORTH END OF PORTLAND
&&
JVLocal storm report, May 21, 5:33 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
533 PM CDT THU MAY 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM FLASH FLOOD GREGORY 27.92N 97.29W
05/21/2015 SAN PATRICIO TX NWS EMPLOYEE
HIGHWAY 35 SERVICE ROAD IN GREGORY IS FLOODED WITH
STALLED CARS.
&&
JVLocal storm report, May 21, 5:37 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
537 PM CDT THU MAY 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM FLASH FLOOD PORTLAND 27.88N 97.32W
05/21/2015 SAN PATRICIO TX LAW ENFORCEMENT
US181 FRONTAGE ROAD FLOODED FROM GREGORY TO BUDDY GANEM
&&
JVThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 4:10 AM CDT | Flash Flood Watch | CRP | Duval, La Salle, Live Oak, McMullen, Webb | 8 hr |
| May 21, 4:56 AM CDT | Special Weather Statement | CRP | La Salle | 49 min |
| May 21, 5:53 AM CDT | Areal Flood Advisory | CRP | La Salle, Webb | 2 hr |
| May 21, 6:16 AM CDT | Special Weather Statement | CRP | Webb | 44 min |
| May 21, 7:19 AM CDT | Special Weather Statement | CRP | Zapata | 26 min |
| May 21, 7:31 AM CDT | Severe Thunderstorm Warning | CRP | Webb | 29 min |
| May 21, 7:49 AM CDT | Areal Flood Advisory | CRP | Webb | 56 min |
| May 21, 7:53 AM CDT | Areal Flood Advisory | CRP | Webb | 67 min |
| May 21, 8:23 AM CDT | Areal Flood Advisory | CRP | Webb | 112 min |
| May 21, 8:51 AM CDT | Areal Flood Advisory | CRP | Duval | 114 min |
| May 21, 12:33 PM CDT | Areal Flood Advisory | CRP | Goliad, Victoria | 57 min |
| May 21, 1:07 PM CDT | Tornado Warning | CRP | Goliad | 23 min |
| May 21, 1:37 PM CDT | Tornado Warning | CRP | Goliad, Victoria | 23 min |
| May 21, 1:39 PM CDT | Areal Flood Advisory | CRP | Goliad, Refugio, Victoria | 2 hr |
| May 21, 2:01 PM CDT | Flash Flood Warning | CRP | Goliad, Refugio, Victoria | 3 hr |
| May 21, 2:39 PM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Refugio, San Patricio | 2 hr |
| May 21, 2:43 PM CDT | Flash Flood Warning | CRP | Calhoun, Victoria | 3 hr |
| May 21, 3:19 PM CDT | Areal Flood Advisory | CRP | Aransas, Bee, Jim Wells, Nueces, Refugio, San Patricio | 116 min |
| May 21, 3:26 PM CDT | Special Weather Statement | CRP | Nueces, Refugio, San Patricio | 64 min |
| May 21, 3:30 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 21, 4:06 PM CDT | Flash Flood Warning | CRP | Nueces | 4 hr |
| May 21, 4:14 PM CDT | Flash Flood Warning | CRP | San Patricio | 3 hr |
| May 21, 4:44 PM CDT | Flash Flood Warning | CRP | Kleberg | 4 hr |
| May 21, 4:50 PM CDT | Tornado Warning | CRP | Aransas | 25 min |
| May 21, 5:01 PM CDT | Tornado Warning | CRP | Kleberg, Nueces | 29 min |
| May 21, 5:12 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 21, 5:36 PM CDT | River Flood Warning | CRP | Nueces | 63 hr |
| May 21, 6:00 PM CDT | Special Marine Warning | CRP | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.